Schizophrenia.com

Does the side effects of antipsychotics eventually wear off?

I’ve been taking aps for a few years now. Does the side effects, such as increased appetite (weight gain) and other symptoms eventually wear off?

2 Likes

I don’t think you get weight stable with these drugs, if you’re taking too much.

1 Like

It satabilizes after some time.

2 Likes

I think I eat less than I did when I first went on them.

1 Like

Oh ok because I’ve noticed that while on olanzapine for so long my appetite eventually stabilized, but I was put on depakote and that caused my appetite to increase again. Now I’m thinking about coming off the depakote because of the liver problems they cause and because of the weight gain.

Talk about it to you pdr, don’t stop meds on your own.

3 Likes

Will do 15151515

1 Like

Maybe tell the Dr if lower dosages are possible so you lose weight.

1 Like

No 151515151515515not if you continue staying on it

1 Like

So you still have side effects?

Some of them go away I’m not gaining weight anymore

1 Like

Weight gain in my experience only reduces if you change AP’s until you find one that agrees with you

My prolactin however was high, but has been gradually reducing.

1 Like

When i was first on the paliperadone jab and quetipine i would be in bed for a couple of days.

My tolerance now is pretty high. The quetiapine still nicely sends me to sleep tho with 300mg at night. But the 25mg twice a day dont touch the sides.

Unfortantley for me it dont cause weight gain, i lose it lol.

1 Like

Yes it does.dizziness and increased appetite usually go away by 2 or 3 years.

1 Like

Yes I still have side effects after 3 years

1 Like

I’ve side effects since 7 years. I think they never normalize.

1 Like

Which type of medication did you take?

You learn to live with it. It still messes with your body’s ideal function though. Not that your body was functioning ideally in the first place if you have sz.

Risperidone 6 mg
Quietiapine 50 mg
Xeplion Injection 150 mg

They never wear off, it’s just a matter of dealing with triggers so the side effects don’t come into play.